Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Existence and uniqueness theorems for singular anisotropic quasilinear elliptic boundary value problems


Authors: S. Hill, K. S. Moore and W. Reichel
Journal: Proc. Amer. Math. Soc. 128 (2000), 1673-1683
MSC (2000): Primary 35J65; Secondary 35J70
DOI: https://doi.org/10.1090/S0002-9939-00-05493-9
Published electronically: February 7, 2000
MathSciNet review: 1695131
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

On bounded domains $\Omega\subset\mathbb{R} ^2$ we consider the anisotropic problems $u^{-a}u_{xx}+u^{-b}u_{yy}=p(x,y)$ in $\Omega$ with $a,b>1$ and $u=\infty$ on $\partial\Omega$ and $u^cu_{xx}+u^du_{yy}+q(x,y)=0$ in $\Omega$ with $c,d\geq 0$ and $u=0$ on $\partial\Omega$. Moreover, we generalize these boundary value problems to space-dimensions $n>2$. Under geometric conditions on $\Omega$ and monotonicity assumption on $0<p,q\in {\cal C}^\alpha(\overline{\Omega})$ we prove existence and uniqueness of positive solutions.


References [Enhancements On Off] (What's this?)

  • 1. C. Bandle and M. Marcus
    Large solutions of semilinear elliptic equations: existence, uniqueness and asymptotic behavior.
    J. d'Analyse Math., 58:9-24, 1992. MR 94c:35081
  • 2. C. Bandle and M. Marcus
    Asymptotic behaviour of solutions and their derivatives, for semilinear elliptic problems with blowup on the boundary.
    Ann. Inst. H. Poincaré Anal. Non Linéaire, 12:155-171, 1995. MR 96e:35038
  • 3. Y.S. Choi, A.C. Lazer and P.J. McKenna
    On a Singular Quasilinear Anisotropic Elliptic Boundary Value Problem.
    Trans. Amer. Math. Soc., 347:2633-2641, 1995. MR 95i:35087
  • 4. Y.S. Choi and P.J. McKenna
    A singular quasilinear anisotropic elliptic boundary value problem. II.
    Trans. Amer. Math. Soc., 350:2925-2937, 1998. MR 98k:35039
  • 5. D. Gilbarg and N. Trudinger
    Elliptic Partial Differential Equations of Second Order, Second Edition. Springer-Verlag, New York, 1983. MR 86c:35035
  • 6. S. Hill and K.S. Moore
    An Existence Theorem for a Singular Quasilinear Elliptic Boundary Value Problem with Boundary Blowup.
    Nonlinear Analysis. To appear.
  • 7. J.B. Keller
    On solutions of $\bigtriangleup u=f(u)$.
    Comm. Pure Appl. Math., 10:503-510, 1957. MR 19:964c
  • 8. A. Lair and A. Shaker
    Uniqueness of solution to a singular quasilinear elliptic problem.
    Nonlinear Anal., 28:489-493, 1997. MR 98a:35039
  • 9. A.C. Lazer and P.J. McKenna
    Asymptotic behavior of solutions of boundary blow-up problems.
    Differential and Integral Equations, 7:1001-1019, 1994. MR 95c:35084
  • 10. A.C. Lazer and P.J. McKenna
    On singular boundary value problems for the Monge-Ampère operator.
    J. Math. Anal. Appl., 197:341-362, 1996. MR 97c:35064
  • 11. C. Loewner and L. Nirenberg
    Partial differential equations invariant under conformal or projective transformations.
    Contributions to Analysis (L. Ahlfors ed.), Acad. Press N.Y., 1974, pp. 245-272. MR 50:10543
  • 12. R. Osserman
    On the inequality $\Delta u\geq f(u)$.
    Pacific J. Math., 7:1641-1647, 1957. MR 20:4701
  • 13. W. Reichel
    Uniqueness for degenerate elliptic equations via Serrin's sweeping principle.
    Intern. Series of Numer. Math., 123:375-387, 1997. MR 98h:35086

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35J65, 35J70

Retrieve articles in all journals with MSC (2000): 35J65, 35J70


Additional Information

S. Hill
Affiliation: Department of Mathematics, Rowan University, Glassboro, New Jersey 08028

K. S. Moore
Affiliation: Department of Mathematics, University of Connecticut, Storrs, Connecticut 06269
Address at time of publication: Department of Mathematics, University of Michigan, 525 East University Ave., Ann Arbor, Michigan 48109-1109
Email: ksmoore@math.lsa.umich.edu

W. Reichel
Affiliation: Mathematisches Institut, Universität zu Köln, 50931 Köln, Germany
Address at time of publication: Mathematisches Institut, Universität Basel, Rheinsprung 21, CH-4051 Basel, Switzerland
Email: reichel@eichler.math-lab.unibas.ch

DOI: https://doi.org/10.1090/S0002-9939-00-05493-9
Keywords: Anisotropic singular equations, comparison principles
Received by editor(s): July 9, 1998
Published electronically: February 7, 2000
Communicated by: Lesley M. Sibner
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society